doi: 10.3934/dcds.2021156
Online First

Online First articles are published articles within a journal that have not yet been assigned to a formal issue. This means they do not yet have a volume number, issue number, or page numbers assigned to them, however, they can still be found and cited using their DOI (Digital Object Identifier). Online First publication benefits the research community by making new scientific discoveries known as quickly as possible.

Readers can access Online First articles via the “Online First” tab for the selected journal.

Elliptic systems involving Schrödinger operators with vanishing potentials

1. 

Departamento de Matemática y C. C., Universidad de Santiago de Chile, Casilla 307, Correo 2, Santiago, Chile

2. 

Unidade Acadêmica de Matemática, Universidade Federal de Campina Grande, Campina Grande 58429-900, Brazil

3. 

Departamento de Matemática y C. C., Universidad de Santiago de Chile, Casilla 307, Correo 2, Santiago, Chile

* Corresponding author: Pedro Ubilla

Received  February 2021 Revised  July 2021 Early access November 2021

Fund Project: The second author was partially supported by Proyecto código 041933UL POSTDOC, Dirección de Investigación, Científica y Tecnológica, DICYT. The third author was partially supported by FONDECYT Grant 1181125, 1161635, 1171691

We prove the existence of a bounded positive solution of the following elliptic system involving Schrödinger operators
$ \begin{equation*} \left\{ \begin{array}{cll} -\Delta u+V_{1}(x)u = \lambda\rho_{1}(x)(u+1)^{r}(v+1)^{p}&\mbox{ in }&\mathbb{R}^{N}\\ -\Delta v+V_{2}(x)v = \mu\rho_{2}(x)(u+1)^{q}(v+1)^{s}&\mbox{ in }&\mathbb{R}^{N},\\ u(x),v(x)\to 0& \mbox{ as}&|x|\to\infty \end{array} \right. \end{equation*} $
where
$ p,q,r,s\geq0 $
,
$ V_{i} $
is a nonnegative vanishing potential, and
$ \rho_{i} $
has the property
$ (\mathrm{H}) $
introduced by Brezis and Kamin [4].As in that celebrated work we will prove that for every
$ R> 0 $
there is a solution
$ (u_R, v_R) $
defined on the ball of radius
$ R $
centered at the origin. Then, we will show that this sequence of solutions tends to a bounded solution of the previous system when
$ R $
tends to infinity. Furthermore, by imposing some restrictions on the powers
$ p,q,r,s $
without additional hypotheses on the weights
$ \rho_{i} $
, we obtain a second solution using variational methods. In this context we consider two particular cases: a gradient system and a Hamiltonian system.
Citation: Juan Arratia, Denilson Pereira, Pedro Ubilla. Elliptic systems involving Schrödinger operators with vanishing potentials. Discrete & Continuous Dynamical Systems, doi: 10.3934/dcds.2021156
References:
[1]

A. AmbrosettiV. Felli and A. Malchiodi, Ground states of nonlinear Schrödinger equations with potentials vanishing at infinity, J. Eur. Math. Soc., 7 (2005), 117-144.  doi: 10.4171/JEMS/24.  Google Scholar

[2]

H. Berestycki and P. L. Lions, Nonlinear scalar fields equation I. Existence of a ground state, Arch. Ration. Mech. Anal., 82 (1983), 313-345.  doi: 10.1007/BF00250555.  Google Scholar

[3]

M.-F. Bidaut-Véron, Local behaviour of the solutions of a class of nonlinear elliptic systems, Adv. Differential Equations, 5 (2000), 147-192.   Google Scholar

[4]

H. Brezis and S. Kamin, Sublinear elliptic equations in $\mathbb{R}^N$, Manuscripta Math., 74 (1992), 87-106.  doi: 10.1007/BF02567660.  Google Scholar

[5]

J. A. CardosoP. CerdaD. S. Pereira and P. Ubilla, Schrödinger equation with vanishing potentials involving Brezis-Kamin type problems, Discrete Contin. Dyn. Syst., 41 (2021), 2947-2969.  doi: 10.3934/dcds.2020392.  Google Scholar

[6]

B. D. EsryC. H. GreeneJ. P. Burke junior and J. L. Bohn, Hartree-Fock theory for double condensates, Phys. Rev. Lett., 78 (1997), 3594-3597.  doi: 10.1103/PhysRevLett.78.3594.  Google Scholar

[7]

D. Gilbarg and N. Trudinger, Elliptic Partial Differential Equations of Second Order, Classics in Mathematics, 224, Springer-Verlag, Berlin, 2001. doi: 10.1007/978-3-642-61798-0.  Google Scholar

[8]

W. Kryszewski and A. Szulkin, Generalized linking theorem with an application to a semilinear Schrödinger equation, Adv. Differential Equations, 3 (1998), 441-472.   Google Scholar

[9]

G. Li and A. Szulkin, An asymptotically periodic Schrödinger equation with indefinite linear part, Commun. Contemp. Math., 4 (2002), 763-776.  doi: 10.1142/S0219199702000853.  Google Scholar

[10]

G. Li and H. Ye, Existence of positive solutions to semilinear elliptic systems in $\mathbb{R}^N$ with zero mass, Acta Math. Sci. Ser. B, 33 (2013), 913-928.  doi: 10.1016/S0252-9602(13)60050-8.  Google Scholar

[11]

C. R. Menyuk, Nonlinear pulse propagation in birefringent optical fibers, IEEE J. Quantum Electron, 23 (1987), 174-176.  doi: 10.1109/JQE.1987.1073308.  Google Scholar

[12]

E. Mitidieri and S. I. Pohozaev, Nonexistence of positive solutions for quasilinear elliptic problems on $\mathbb{R}^N$, Proc. Steklov Inst. Math., 277 (1999), 1-32.   Google Scholar

[13]

M. Montenegro, The construction of principal spectral curves for Lane-Emden systems and applications, Ann. Scuola Norm. Sup. Pisa Cl. Sci., 29 (2000), 193-229.   Google Scholar

[14]

P. Quittner, A priori estimates, existence and Liouville theorems for semilinear elliptic systems with power nonlinearities, Nonlinear Anal., 102 (2014), 144-158.  doi: 10.1016/j.na.2014.02.010.  Google Scholar

[15]

P. Quittner and P. Souplet, Symmetry of components for semilinear elliptic systems, SIAM J. Math. Anal., 44 (2012), 2545-2559.  doi: 10.1137/11085428X.  Google Scholar

[16]

M. A. S. Souto, A priori estimates and existence of positive solutions of nonlinear cooperative elliptic systems, Differential Integral Equations, 8 (1995), 1245-1258.   Google Scholar

[17]

W. A. Strauss, Existence of solitary waves in higher dimensions, Comm. Math. Phys., 55 (1977), 149-162.  doi: 10.1007/BF01626517.  Google Scholar

[18]

C. A. Stuart, An introduction to elliptic equations on $\mathbb{R}^N$, Nonlinear Funct. Anal. Appl. Diff. Eqs, World Sci., (1988), 237-285.  Google Scholar

[19]

E. Toon and P. Ubilla, Hamiltonian systems of Schrödinger equations with vanishing potentials, Commun. Contemp. Math., 2020. Google Scholar

[20]

M. Willem, Minimax Theorems, Birkhäuser, Boston, 1996. doi: 10.1007/978-1-4612-4146-1.  Google Scholar

show all references

References:
[1]

A. AmbrosettiV. Felli and A. Malchiodi, Ground states of nonlinear Schrödinger equations with potentials vanishing at infinity, J. Eur. Math. Soc., 7 (2005), 117-144.  doi: 10.4171/JEMS/24.  Google Scholar

[2]

H. Berestycki and P. L. Lions, Nonlinear scalar fields equation I. Existence of a ground state, Arch. Ration. Mech. Anal., 82 (1983), 313-345.  doi: 10.1007/BF00250555.  Google Scholar

[3]

M.-F. Bidaut-Véron, Local behaviour of the solutions of a class of nonlinear elliptic systems, Adv. Differential Equations, 5 (2000), 147-192.   Google Scholar

[4]

H. Brezis and S. Kamin, Sublinear elliptic equations in $\mathbb{R}^N$, Manuscripta Math., 74 (1992), 87-106.  doi: 10.1007/BF02567660.  Google Scholar

[5]

J. A. CardosoP. CerdaD. S. Pereira and P. Ubilla, Schrödinger equation with vanishing potentials involving Brezis-Kamin type problems, Discrete Contin. Dyn. Syst., 41 (2021), 2947-2969.  doi: 10.3934/dcds.2020392.  Google Scholar

[6]

B. D. EsryC. H. GreeneJ. P. Burke junior and J. L. Bohn, Hartree-Fock theory for double condensates, Phys. Rev. Lett., 78 (1997), 3594-3597.  doi: 10.1103/PhysRevLett.78.3594.  Google Scholar

[7]

D. Gilbarg and N. Trudinger, Elliptic Partial Differential Equations of Second Order, Classics in Mathematics, 224, Springer-Verlag, Berlin, 2001. doi: 10.1007/978-3-642-61798-0.  Google Scholar

[8]

W. Kryszewski and A. Szulkin, Generalized linking theorem with an application to a semilinear Schrödinger equation, Adv. Differential Equations, 3 (1998), 441-472.   Google Scholar

[9]

G. Li and A. Szulkin, An asymptotically periodic Schrödinger equation with indefinite linear part, Commun. Contemp. Math., 4 (2002), 763-776.  doi: 10.1142/S0219199702000853.  Google Scholar

[10]

G. Li and H. Ye, Existence of positive solutions to semilinear elliptic systems in $\mathbb{R}^N$ with zero mass, Acta Math. Sci. Ser. B, 33 (2013), 913-928.  doi: 10.1016/S0252-9602(13)60050-8.  Google Scholar

[11]

C. R. Menyuk, Nonlinear pulse propagation in birefringent optical fibers, IEEE J. Quantum Electron, 23 (1987), 174-176.  doi: 10.1109/JQE.1987.1073308.  Google Scholar

[12]

E. Mitidieri and S. I. Pohozaev, Nonexistence of positive solutions for quasilinear elliptic problems on $\mathbb{R}^N$, Proc. Steklov Inst. Math., 277 (1999), 1-32.   Google Scholar

[13]

M. Montenegro, The construction of principal spectral curves for Lane-Emden systems and applications, Ann. Scuola Norm. Sup. Pisa Cl. Sci., 29 (2000), 193-229.   Google Scholar

[14]

P. Quittner, A priori estimates, existence and Liouville theorems for semilinear elliptic systems with power nonlinearities, Nonlinear Anal., 102 (2014), 144-158.  doi: 10.1016/j.na.2014.02.010.  Google Scholar

[15]

P. Quittner and P. Souplet, Symmetry of components for semilinear elliptic systems, SIAM J. Math. Anal., 44 (2012), 2545-2559.  doi: 10.1137/11085428X.  Google Scholar

[16]

M. A. S. Souto, A priori estimates and existence of positive solutions of nonlinear cooperative elliptic systems, Differential Integral Equations, 8 (1995), 1245-1258.   Google Scholar

[17]

W. A. Strauss, Existence of solitary waves in higher dimensions, Comm. Math. Phys., 55 (1977), 149-162.  doi: 10.1007/BF01626517.  Google Scholar

[18]

C. A. Stuart, An introduction to elliptic equations on $\mathbb{R}^N$, Nonlinear Funct. Anal. Appl. Diff. Eqs, World Sci., (1988), 237-285.  Google Scholar

[19]

E. Toon and P. Ubilla, Hamiltonian systems of Schrödinger equations with vanishing potentials, Commun. Contemp. Math., 2020. Google Scholar

[20]

M. Willem, Minimax Theorems, Birkhäuser, Boston, 1996. doi: 10.1007/978-1-4612-4146-1.  Google Scholar

[1]

Ana Maria Bertone, J.V. Goncalves. Discontinuous elliptic problems in $R^N$: Lower and upper solutions and variational principles. Discrete & Continuous Dynamical Systems, 2000, 6 (2) : 315-328. doi: 10.3934/dcds.2000.6.315

[2]

Luisa Malaguti, Cristina Marcelli. Existence of bounded trajectories via upper and lower solutions. Discrete & Continuous Dynamical Systems, 2000, 6 (3) : 575-590. doi: 10.3934/dcds.2000.6.575

[3]

Alessandro Fonda, Rodica Toader. A dynamical approach to lower and upper solutions for planar systems "To the memory of Massimo Tarallo". Discrete & Continuous Dynamical Systems, 2021, 41 (8) : 3683-3708. doi: 10.3934/dcds.2021012

[4]

Paolo Gidoni, Alessandro Margheri. Lower bound on the number of periodic solutions for asymptotically linear planar Hamiltonian systems. Discrete & Continuous Dynamical Systems, 2019, 39 (1) : 585-606. doi: 10.3934/dcds.2019024

[5]

Rumei Zhang, Jin Chen, Fukun Zhao. Multiple solutions for superlinear elliptic systems of Hamiltonian type. Discrete & Continuous Dynamical Systems, 2011, 30 (4) : 1249-1262. doi: 10.3934/dcds.2011.30.1249

[6]

Fanfan Chen, Dingbian Qian, Xiying Sun, Yinyin Wu. Subharmonic solutions of bounded coupled Hamiltonian systems with sublinear growth. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021180

[7]

Anne Mund, Christina Kuttler, Judith Pérez-Velázquez. Existence and uniqueness of solutions to a family of semi-linear parabolic systems using coupled upper-lower solutions. Discrete & Continuous Dynamical Systems - B, 2019, 24 (10) : 5695-5707. doi: 10.3934/dcdsb.2019102

[8]

Francesco Leonetti, Pier Vincenzo Petricca. Existence of bounded solutions to some nonlinear degenerate elliptic systems. Discrete & Continuous Dynamical Systems - B, 2009, 11 (1) : 191-203. doi: 10.3934/dcdsb.2009.11.191

[9]

Chunyan Ji, Yang Xue, Yong Li. Periodic solutions for SDEs through upper and lower solutions. Discrete & Continuous Dynamical Systems - B, 2020, 25 (12) : 4737-4754. doi: 10.3934/dcdsb.2020122

[10]

Jian Zhang, Wen Zhang, Xiaoliang Xie. Existence and concentration of semiclassical solutions for Hamiltonian elliptic system. Communications on Pure & Applied Analysis, 2016, 15 (2) : 599-622. doi: 10.3934/cpaa.2016.15.599

[11]

João Fialho, Feliz Minhós. The role of lower and upper solutions in the generalization of Lidstone problems. Conference Publications, 2013, 2013 (special) : 217-226. doi: 10.3934/proc.2013.2013.217

[12]

Massimo Tarallo, Zhe Zhou. Limit periodic upper and lower solutions in a generic sense. Discrete & Continuous Dynamical Systems, 2018, 38 (1) : 293-309. doi: 10.3934/dcds.2018014

[13]

Tianqing An, Zhi-Qiang Wang. Periodic solutions of Hamiltonian systems with anisotropic growth. Communications on Pure & Applied Analysis, 2010, 9 (4) : 1069-1082. doi: 10.3934/cpaa.2010.9.1069

[14]

Norimichi Hirano, Zhi-Qiang Wang. Subharmonic solutions for second order Hamiltonian systems. Discrete & Continuous Dynamical Systems, 1998, 4 (3) : 467-474. doi: 10.3934/dcds.1998.4.467

[15]

Alessandro Fonda, Andrea Sfecci. Multiple periodic solutions of Hamiltonian systems confined in a box. Discrete & Continuous Dynamical Systems, 2017, 37 (3) : 1425-1436. doi: 10.3934/dcds.2017059

[16]

S. Secchi, C. A. Stuart. Global bifurcation of homoclinic solutions of Hamiltonian systems. Discrete & Continuous Dynamical Systems, 2003, 9 (6) : 1493-1518. doi: 10.3934/dcds.2003.9.1493

[17]

Alberto Boscaggin, Fabio Zanolin. Subharmonic solutions for nonlinear second order equations in presence of lower and upper solutions. Discrete & Continuous Dynamical Systems, 2013, 33 (1) : 89-110. doi: 10.3934/dcds.2013.33.89

[18]

Mónica Clapp, Jorge Faya. Multiple solutions to a weakly coupled purely critical elliptic system in bounded domains. Discrete & Continuous Dynamical Systems, 2019, 39 (6) : 3265-3289. doi: 10.3934/dcds.2019135

[19]

Roberta Fabbri, Carmen Núñez, Ana M. Sanz. A perturbation theorem for linear Hamiltonian systems with bounded orbits. Discrete & Continuous Dynamical Systems, 2005, 13 (3) : 623-635. doi: 10.3934/dcds.2005.13.623

[20]

Shaohua Chen. Boundedness and blowup solutions for quasilinear parabolic systems with lower order terms. Communications on Pure & Applied Analysis, 2009, 8 (2) : 587-600. doi: 10.3934/cpaa.2009.8.587

2020 Impact Factor: 1.392

Article outline

Figures and Tables

[Back to Top]